# SDR 96ZZZX1517

- Difficulty date: March 8, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N457SC
- Make and model: Piper PA-32RT-300
- Aircraft serial: 32R7885139
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Casting
- Part number: 3431
- Condition: Out Of Spec
- Location: Altimeter
- Component: Unitedinst, 5934P
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TWO OF THE CRITICAL SHAFTS IN THE MECHANISM WERE UNDER THE MINIMUM END SHAKE CALLED OUT IN THE OVERHAUL MANUAL.  THEY MEASURED .0005 INCH AND .0009 INCH (O/H MANUAL CALLS OUT .0020 INCH MINIMUM).  SUBMITTER STATED THIS UNDER ENDSHAKE CONDITION COULD CAUSE A POINTER HANG-UP UNDER COLD CONDITIONS.
